Posted on Leave a comment

Does nausea effect people with vascular dementia? I can’t seem to find anything definite. My mom seems nauseated and lightheaded every few days but is also on other meds (such as metropolol and a statin) that might cause it. I’ve heard dementia can cause these problems also. Is that true?

There could be a number of potential causes here. One is that she is not actually physically ill, but believes she is, which makes it real. Another is that, due to her vascular impairment and probably her gait/spatial/depth perception being off, it could cause her to be dizzy and therefore nauseous. So in short, vascular impairment could affect someone by making them feel sick. I haven’t heard of this specific issue, but with the brain, anything is possible. The third option is that it’s her medication. And really the fourth is that it’s a combo of all these things. Chat with the doc about the meds she’s on and their side effects.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.